IVIG flash reactions
I’ve had two minor occurrences with Gammunex in the last few months. In those cases I got what the nurses called a ‘flash.’
In appearance I would describe small welts, or red raised areas. But, only a couple of them. In both cases they did not progress. As best I can recall we did stop one infusion for a short time, but in the other case we continued my already very slow infusion rates of 40;80;120;160 for half an hour each and then, continue the rest of the infusion at 200.
Also, in both cases, it was the same arm (my weakest) and of some importance to me, not one of the antecubital veins. It was a smaller vein in the lower part of my arm.
I prefer the antecubitals, when available, because they seem to be bigger and I have less discomfort when using them.
I could speculate that I drank less water on those days. Some days I am a bad boy for water intake.
How do ‘we’ know my maximum infusion rate? If the rate is too fast I get flushed and my blood pressure goes up.